Yesterday I came to a bit of a realization: my Saturday and Sunday down-swings that I’ve been having lately may be caused by Vyvanse withdrawal.
The past several weekends have been rather wild for us. My weeks go by great – I get a lot done at work, I’m productive when I come home, and I’m typically in a fine mood well into the evening. Saturday usually starts off well – I play with my kids, try to clean some, maybe do some hanging out with friends who may come by – but something happens around evening-time, and I lose my cool. My patience falters, I get agitated easily, and I start exuding bad-mood vibes.
Tasha things that being around the kids and their constant chaos for two entire days may be contributing to the issue. It’s true – I’m no longer used to being around kids all the time. Back when it was just Scarlett and Kaylee I used to work from home, and at first it was (understatement alert!) a huge adjustment, but after a while I found my groove and it worked. Now I’ve been working out of the house for 3 and a half years, minus a stretch of unemployment when Caspian was born – and I’ve lost some of my touch I guess.
But that can’t be the whole story. I mean I get down-right angry for stupid little reasons in ways that I never really did before. Not to the point of violence – I did punch a wall the other night, but I’ve never even come close to threatening anyone before, not even when being threatened myself. When I come down from anger, I usually end up incredibly sad and wanting to hide.
I’m not normally like this – in fact lately I’ve been a happy, mentally normal person (say what you will about my personality however =P) – and it’s worrying me a little bit. Vyvanse – lisdexamphetamine – is an amphetamine drug, which means like all amphetamines, withdrawal can cause mental fatigue, depression, anxiety, agitation… I’ve been experiencing all these things during the weekends, and not during the week, and – here’s the kicker – I don’t typically take my Vyvanse during the weekend.
Why not? It’s nice to have a break and be myself for a while, honestly. Vyvanse helps me to be incredibly productive, and I feel the desire to do things when I’m on it. This is great and all, but I get enough of that during the week. When I’m home, I like to relax as much as possible.
Another reason is because I worry a bit about what physiological damage this might be doing to my heart. I haven’t had serious heart-rate issues like I did once I discovered the citrus / heart-rate connection, but it’s still ill-advised to exercise much on stimulants – and I really need to get in shape or I’m going to have more issues in the future.
But I’m not really relaxing very much – and I’m sure as hell not exercising – if I’m going through withdrawals every weekend.
I see Dr. Fermo again March 8th. This coming weekend, I’m going to continue taking my Vyvanse and see where that gets me. I know – taking more of a drug you’re already clearly dependent on will just make me more dependent, but that’s only really a problem if I ever have to come off of it in the future. When I see my doctor, I’ll talk to him about it and get his opinion. If the problem persists despite taking the Vyvanse, then I’ll schedule an appointment sooner – maybe with my therapist. I’ve made too much damn progress to start backsliding now.
I take Vyvanse because it helps me to organize and enjoy my life and my work. It may be that I’ll be on this drug for the rest of my life. If the good outweighs the bad – and so far it has – then is necessarily that a bad thing?
(Yes, I added random pictures of celestial objects.)